×

zbMATH — the first resource for mathematics

Hitting probabilities of random walks on \({\mathbb{Z}}^ d\). (English) Zbl 0626.60067
Let \(S_ 0,S_ 1,..\). be a simple (nearest neighbor) symmetric random walk on \({\mathbb{Z}}^ d\) and \[ \tau(B) = \inf \{n\geq 0:S_ n\in B\},\quad B\in {\mathbb{Z}}^ d, \] \[ H_ B(x,y) = \begin{cases} P_ x(\tau(B)<\infty \text{ and } S_{\tau(B)} = y) &\text{if \(d=2\)} \\ P_ x(S_{\tau(B)} = y| \tau(B)<\infty) &\text{if \(d\geq 3\).} \end{cases} \] For a connected set B of vertices in \({\mathbb{Z}}^ d\) which contains the origin, we denote its cardinality by \(| B|\) and set \(r(B)=\max \{| x|:x\in B\}.\)
The author proves that there exist constants C(d), depending on d only, such that, for all \(y\in B,\) \[ \lim_{| x| \to \infty}H_ B(x,y) \leq \begin{cases} C(2)r(B)^{-1/2}& \text{ if \(d=2,\)} \\ C(d)| B|^{1-2/d}& \text{ if \(d\geq 3\).} \end{cases} \]
Reviewer: Mufa Chen

MSC:
60G50 Sums of independent random variables; random walks
60K35 Interacting random processes; statistical mechanics type models; percolation theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ahlfors, L.V., Conformal invariants, (1973), McGraw Hill · Zbl 0272.30012
[2] Feller, W., ()
[3] Freedman, D., Another note on the Borel-Cantelli lemma and the strong law, with the Poisson approximation as a by-product, Ann. probab., 1, 910-925, (1973) · Zbl 0301.60025
[4] Hille, E., ()
[5] Ito, K.; McKean, H.P., Potentials and the random walk, Ill. J. math., 4, 119-132, (1960) · Zbl 0238.60047
[6] Kesten, H., How long are the arms in DLA, J. phys. A, 20, L29-L33, (1987)
[7] Meakin, P., (), 111-135
[8] Spitzer, F., Principles of random walk, (1976), Springer-Verlag · Zbl 0119.34304
[9] Stanley, H.E.; Ostrowski, N., On growth and form, (1986), Martinus Nijhoff Publ
[10] Stöhr, A., Uber einige lineare partielle differenzengleichungen mit konstanten koeffizienten III, Math. nachr., 3, 330-357, (1950) · Zbl 0039.30801
[11] Witten, T.A.; Sander, L.M., Diffusion-limited aggregation, a kinetic critical phenomenon, Phys. rev. lett., 47, 1400-1403, (1981)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.